MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation (2001); Cardiac Tamponade (2226)
Date of Event 09/11/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned, therefore no product analysis can be performed.Without return of the product, a conclusive cause cannot be determined.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, prior to deployment the guidewire was positioned into the left ventricle (lv) through a pigtail catheter.There was reported difficulty positioning the wire into the apex due to a small lv and sigmoid septum.The guidewire perforated the lv and caused cardiac tamponade.Pericardiocentesis was performed and subsequent open surgical repair of the perforation.The patient subsequently expired the following morning.
 
Additional Manufacturer Narrative
Additional information was received and the patient weight was updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6914872
Report Number2025587-2017-01760
Device Sequence Number1409039
Product Code DQX
UDI-Device Identifier20643169583737
UDI-Public20643169583737
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91605633
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient Weight48